Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

April 7, 20214 counties in Wisconsin

NWS Milwaukee, WI issued this special weather statement at Apr 7, 2021, 3:59 PM CDT for 4 counties in Wisconsin. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2021, 3:59 PM CDT (20:59 UTC)
Expired
Apr 7, 2021, 5:00 PM CDT
In force
61 min
Issued by
NWS Milwaukee, WI

Counties Dodge County, WI, Fond du Lac County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 62 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 4:10 PM CDTHAIL 0.252 Ne Rubicon, WI1-2 MINUTE DURATION.
Apr 7, 4:28 PM CDTHAIL 0.253 Nw Lannon, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS83 KMKX 072059
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
359 PM CDT Wed Apr 7 2021

WIZ051-058-059-065-072200-
Dodge-Waukesha-Washington-Fond Du Lac-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FOND DU LAC...
WAUKESHA...WASHINGTON AND EASTERN DODGE COUNTIES...

At 358 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Horicon to Hartford to Waukesha. Movement
was northeast at 30 mph.

Winds of 30 to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Waukesha, Fond Du Lac, New Berlin, Brookfield, Menomonee Falls, West
Bend, Muskego, Beaver Dam, Hartford, Pewaukee, Waupun, Sussex,
Hartland, Ripon, Mukwonago, Delafield, Jackson, Elm Grove, Mayville
and Slinger.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4354 8816 4354 8814 4284 8808 4284 8833
      4318 8847 4343 8884 4389 8884 4389 8841
      4394 8840 4394 8817
TIME...MOT...LOC 2058Z 204DEG 25KT 4346 8866 4331 8835 4301 8826 

$$

WAGNER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Apr 7, 2:37 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 7, 2:37 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
237 PM CDT Wed Apr 7 2021

.SHORT TERM...
(Issued 235 PM CDT Wed Apr 7 2021)

Tonight through Friday:

The region remains on the northeastern periphery of an upper low
very slowly rotating across the Central Plains. A few rounds of
showers have tried to make a run on the area, but so far, mid
level dry air has largely won out. However, a gradual increase in
both moisture and lift should result in much of the area finally
seeing some rain over the next 24 hours or so, though much of the
activity will be scattered and disorganized in nature, and
relatively light.

The first batch of more substantial showers is moving north into
south central Wisconsin this afternoon. This area of rain
(including a few thunderstorms) is associated with a leading vort
max, and should lift through the forecast area through the mid
evening hours. Behind that, we may see a few hours of mostly dry
weather, before another round of rain approaches with the
occluded frontal boundary. This will likely be a little heavier
and more widespread given the more organized lift. It should
rotate through the area during the morning and early afternoon
hours tomorrow.

After that passes, the upper low basically sits overhead through
Friday afternoon. Expect to see periodic showers continue until
the low lifts away from the area late Friday.

Temperatures will be cooler over the next few days, though
certainly still pleasant for early April. Look for highs tomorrow
to be in the low to mid 60s, with upper 50s expected for Friday.

Boxell

&&

.LONG TERM...
(Issued 235 PM CDT Wed Apr 7 2021)

Friday night through Wednesday:

After showers come to an end Friday night, Saturday looks to
feature mostly dry weather, and highs around 60. We may start to
see rain chances increase later in the afternoon, though, as the
next system of interest takes shape to our south, eventually
lifting into the region Saturday night and Sunday. There is A LOT
of uncertainty right now with this system, especially with the
track and strength of the surface low, as well as location of any
associated precipitation. The most likely scenario right now has
the surface low lifting into lower Michigan, with an area of rain
affecting mainly southeastern and eastern Wisconsin Saturday night
and Sunday. This is a complex system involving two closed upper
lows interacting with each other, though, so uncertainty is well
above average.

Another system looks to move through the region during the early
to middle part of next workweek, though there's still a wide range
in potential timing. Behind that, extended forecasts suggest a
period of cooler than average temperatures.

Boxell

&&

.AVIATION...
(Issued 235 PM CDT Wed Apr 7 2021)

VFR will prevail this afternoon, though brief drops to MVFR or
even IFR will be possible in and around any shower/thunderstorm
activity. An initial area of showers/thunderstorms will lift
through the area this afternoon, followed by a brief lull in
activity later this evening.

Better moisture and lift will arrive across the area tonight,
bringing additional chances for rain late tonight into Thursday
morning. Lower ceilings are expected as well, with MVFR to IFR
looking increasingly likely.

Boxell

&&

.MARINE...
(Issued 235 PM CDT Wed Apr 7 2021)

Gusty south to southeast winds are expected across the lake
through Friday, as an area of low pressure slowly approaches the
area from the southwest. Winds across the open waters will remain
below gale force, though a few gusts to around 30 knots will be
possible.

For the nearshore waters, waves on Thursday will just approach
Small Craft levels. Will hold off on an Advisory for now, though
one may eventually be needed.

Another area of low pressure is expected to move into the region
Saturday night or Sunday, though there's considerable uncertainty
regarding the exact storm track and strength. Right now, the most
likely scenario has this low moving into southern Lower Michigan,
which would result in north to northwest winds across Lake
Michigan. A few gale force gusts could be possible during this
time, depending on the exact strength of the low.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 7, 3:08 PM CDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
308 PM CDT Wed Apr 7 2021

WIZ046-047-051-052-056>060-062>072-082015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
308 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are expected this afternoon and evening
across southern Wisconsin.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

The chance for thunderstorms will linger through Thursday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

LMZ643>646-082015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
308 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

There will be a chance for thunderstorms late this afternoon
through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Winds and waves may approach Small Craft Advisory levels on
Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
308 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

There will be a chance for thunderstorms late this afternoon and
tonight across the southern portion of the lake.

Fog may develop across the southern portions of the lake late
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

The chance for thunderstorms will linger into Thursday.

Fog will continue to be possible at times through Thursday.

www.weather.gov/mkx

In the hours before

Special weather statement, Apr 7, 3:14 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
314 PM CDT Wed Apr 7 2021

WIZ064-065-072100-
Waukesha-Jefferson-

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAUKESHA AND
SOUTHEASTERN JEFFERSON COUNTIES...

At 312 PM CDT, a strong thunderstorm was located over Palmyra, or 9
miles northwest of East Troy, moving north at 30 mph.

Winds up to around 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Whitewater, Pewaukee, Hartland, Delafield, Wales, Oconomowoc, Ottawa,
Dousman, North Prairie, Palmyra, Rome, Eagle, Nashotah, Hebron,
Waterville, Sullivan, Oconomowoc Lake, Summit, Genesee Depot and
Lapham Peak St Park.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4310 8874 4310 8825 4284 8846 4284 8872
TIME...MOT...LOC 2012Z 189DEG 20KT 4289 8854

WAGNER
Special weather statement, Apr 7, 3:36 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
336 PM CDT Wed Apr 7 2021

WIZ058-064-072100-
Dodge-Jefferson-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JEFFERSON
AND CENTRAL DODGE COUNTIES...

At 335 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Watertown to near Lac La
Belle. Movement was north at 35 mph.

Winds of 30 to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Watertown, Beaver Dam, Hartford, Mayville, Horicon, Juneau,
Hustisford, Iron Ridge, Burnett, Ixonia, Ashippun, Rubicon, Lebanon,
Woodland, Neosho, Clyman, Lowell, Kekoskee, Atwater and Minnesota
Junction.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4348 8840 4337 8842 4327 8842 4320 8850
      4320 8854 4316 8854 4312 8858 4327 8882
      4361 8885
TIME...MOT...LOC 2035Z 192DEG 29KT 4329 8873 4319 8857

WAGNER
Special weather statement, Apr 7, 3:45 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
345 PM CDT Wed Apr 7 2021

WIZ065-070-071-072115-
Walworth-Waukesha-Racine-

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WALWORTH...
NORTHWESTERN RACINE AND CENTRAL WAUKESHA COUNTIES...

At 344 PM CDT, a strong thunderstorm was located near Vernon, or near
Mukwonago, moving north at 30 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Waukesha, New Berlin, Brookfield, Muskego, Pewaukee, Hartland,
Mukwonago, Delafield, Elm Grove, Wales, Vernon, North Prairie, Big
Bend, Potter Lake, Waterford North, Nashotah, Waterville, Oconomowoc
Lake, Genesee Depot and Genesee.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4277 8826 4285 8844 4309 8845 4309 8807
TIME...MOT...LOC 2044Z 193DEG 21KT 4293 8831

WAGNER
Local storm report, Apr 7, 3:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT WED APR 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             2 WSW WATERTOWN         43.18N 88.75W
04/07/2021  M0.50 INCH       JEFFERSON          WI   PUBLIC

            PEA TO DIME SIZE HAIL.

&&
Local storm report, Apr 7, 3:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 PM CDT WED APR 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     IXONIA                  43.15N 88.60W
04/07/2021                   JEFFERSON          WI   PUBLIC

            PICNIC BENCH TURNED OVER, STURDY OUTDOOR
            PLAY EQUIPMENT FLIPPED.

&&

AK
Special weather statement, Apr 7, 3:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
359 PM CDT Wed Apr 7 2021

WIZ051-058-059-065-072200-
Dodge-Waukesha-Washington-Fond Du Lac-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FOND DU LAC...
WAUKESHA...WASHINGTON AND EASTERN DODGE COUNTIES...

At 358 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Horicon to Hartford to Waukesha. Movement
was northeast at 30 mph.

Winds of 30 to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Waukesha, Fond Du Lac, New Berlin, Brookfield, Menomonee Falls, West
Bend, Muskego, Beaver Dam, Hartford, Pewaukee, Waupun, Sussex,
Hartland, Ripon, Mukwonago, Delafield, Jackson, Elm Grove, Mayville
and Slinger.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4354 8816 4354 8814 4284 8808 4284 8833
      4318 8847 4343 8884 4389 8884 4389 8841
      4394 8840 4394 8817
TIME...MOT...LOC 2058Z 204DEG 25KT 4346 8866 4331 8835 4301 8826

WAGNER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 2:50 PM CDTSpecial Weather StatementMKXWalworth25 min
Apr 7, 3:14 PM CDTSpecial Weather StatementMKXWaukesha46 min
Apr 7, 3:36 PM CDTSpecial Weather StatementMKXDodge24 min
Apr 7, 3:45 PM CDTSpecial Weather StatementMKXWaukesha30 min
Apr 7, 4:13 PM CDTSpecial Weather StatementMKXKenosha32 min
Apr 7, 4:40 PM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine35 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.